Alert archive / Arkansas / Flash Flood Warnings in 2004
Flash Flood Warning 55, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jun 2, 2004, 5:02 PM CDT for Stone County, Arkansas. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2004, 5:02 PM CDT (22:02 UTC)
- Expired
- Jun 2, 2004, 7:00 PM CDT
- In force
- 118 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Stone County, AR
The radar
The Little Rock radar (KLZK), 121 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.0 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2293 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLZK 022204
FFWLIT
ARC137-030000-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
502 PM CDT WED JUN 2 2004
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
STONE COUNTY IN NORTH CENTRAL ARKANSAS
* UNTIL 700 PM CDT
* NATIONAL WEATHER SERVICE DOPPLER RADAR IS INDICATING AS MUCH AS
THREE INCHES OF RAIN HAS FALLEN IN THE PAST SEVERAL HOURS OVER
WESTERN STONE COUNTY. WITH SEVERAL MORE HOURS OF RAIN ...FLASH
FLOODING IS LIKELY.
&&
MOVE TO HIGHER GROUND IF FLOOD WATERS THREATEN. DO NOT CAMP NEAR
STREAMS OR OTHER LOW AREAS SUBJECT TO FLOODING.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
LAT...LON 3581 9211 3581 9240 3598 9239 3598 9232
3605 9230 3605 9213
$$
56What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 3:53 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jun 2, 3:53 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 340 PM CDT WED JUN 2 2004 .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT... OVERALL CONVECTIVE TRENDS ACROSS THE CWA HAVE INCREASED DURING PAST 60 MINUTES. INSTABILITY ANALYSIS INDICATES CAPE VALUES ABOVE 3500 J/KG ACROSS MUCH OF THE FORECAST AREA. AREAS PROFILERS REVEAL VERY FAVORABLE SHEAR PROFILES TO SUPPORT ORGANIZED CELLS. OVERALL ACTIVITY HAS BEEN ELEVATED SO FAR. HAVE ORIENTED FORECASTS TO ACCOUNT FOR NEAR TERM CONVECTIVE TRENDS. OVERALL FOCUS FOR MAXIMUM CONVECTIVE POTENTIAL IS EXPECTED TO SHIFT TO THE WEST DURING THE REST OF THE SHORT TERM PERIODS. HOWEVER... CONVECTIVELY INDUCED BOUNDARIES IN THE VICINITY MAY STILL FOCUS WIDELY SCATTERED CONVECTION DURING THE SHORT TERM. && .LONG TERM...SATURDAY THROUGH TUESDAY LOW CONFIDENCE IN LONG TERM MODELS...AS GFS DEVELOPING DEEP TROUGH OFF THE PACIFIC NORTHWEST. ENSEMBLE MEANS NOT SHOWING THIS DEVELOPMENT...AND GOING TOWARD A MORE SOUTHWEST FLOW. AS SUCH...TRENDED POPS BACK TO SLIGHT CHANCES FOR THE UPCOMING WEEKEND. ALSO RAISED TEMPS A COUPLE OF DEGREES DUE TO SOUTHERLY FLOW. && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 65 84 62 84 / 30 10 10 10 HARRISON AR 57 80 57 81 / 40 10 10 10 HOT SPRINGS AR 65 84 63 84 / 50 20 20 10 PINE BLUFF AR 66 84 63 85 / 30 20 20 10 MOUNTAIN HOME AR 57 79 56 81 / 30 10 10 10 MONTICELLO AR 66 85 64 86 / 30 20 20 10 SEARCY AR 64 82 60 83 / 30 10 10 10 MOUNT IDA AR 64 84 64 85 / 60 20 20 10 RUSSELLVILLE AR 62 82 63 83 / 50 10 20 10 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && 55/58
Hazardous weather outlook, Jun 2, 12:50 PM CDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1250 PM CDT WED JUN 2 2004 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 1250 PM CDT WED JUN 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. A SLOW MOVING COLD FRONT...LOCATED IN EXTREME NORTHERN ARKANSAS...WILL MOVE SOUTH THIS AFTERNOON INTO CENTRAL ARKANSAS. WARM AND UNSTABLE AIR IS PRESENT ACROSS THE NATURAL STATE...AND THIS WILL INTERACT WITH THE COOL AIR BEHIND THE FRONT. SHOWERS AND THUNDERSTORMS WILL DEVELOP CLOSE TO THE FRONTAL BOUNDARY...WITH SEVERE STORMS A POSSIBILITY DUE TO THE UNSTABLE AIR. LARGE HAIL WILL BE THE MAIN SEVERE WEATHER CONCERN...WITH DAMAGING WINDS AS WELL. WHILE MUCH OF THE ACTIVITY THIS AFTERNOON WILL BE IN THE NORTHERN AND CENTRAL SECTIONS OF THE STATE...STORMS COULD DEVELOP IN THE SOUTH...BUT WILL BE MORE ISOLATED IN NATURE. ANOTHER COMPLEX OF THUNDERSTORMS IS EXPECTED TO DEVELOP THIS EVENING IN THE RED RIVER VALLEY. THIS COMPLEX WILL MOVE SOUTHEAST THROUGH TEXAS AND LOUISIANA. HOWEVER...THERE IS A POSSIBILITY IT COULD AFFECT SOME AREAS OF THE SOUTH. IF THESE THUNDERSTORMS REACH SOUTHERN ARKANSAS...LARGE HAIL AND DAMAGING WIND WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STALLED FRONTAL SYSTEMS OR OTHER THUNDERSTORM BOUNDARIES ARE EXPECTED TO BE IN AND AROUND ARKANSAS THROUGH THE UPCOMING WEEKEND. A FEW UPPER LEVEL LOWS WILL MOVE THROUGH THE AREA. THERE WILL BE CHANCES OF SHOWERS AND THUNDERSTORMS AT TIMES...WITH ISOLATED SEVERE THUNDERSTORMS POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS. IN ADDITION...THUNDERSTORMS DEVELOPING ALONG ONE OF THE BOUNDARIES IN THE AREA COULD MOVE ACROSS THE SAME AREAS RESULTING IN LOCALLY HEAVY TO EXCESSIVE RAINS AND FLASH FLOODING. THE CHANCE OF THIS WILL BE ENHANCED AT NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED EARLY THIS MORNING IN SOUTHERN ARKANSAS AND AGAIN THIS AFTERNOON AND EVENING...MAINLY IN SOUTHERN ARKANSAS. 58
In the hours before
Local storm report, Jun 2, 4:04 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
404 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0342 PM HAIL BELLEFONTE 36.20N 93.05W
06/02/2004 1.75 INCH BOONE AR EMERGENCY MNGR
&&
22Local storm report, Jun 2, 4:06 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
406 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL VALLEY SPRINGS 36.15N 92.99W
06/02/2004 0.75 INCH BOONE AR PUBLIC
HAIL COVERING THE GROUND.
&&
22Local storm report, Jun 2, 4:23 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
423 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL WILLIAMS JUNCTION 34.88N 92.77W
06/02/2004 0.75 INCH PERRY AR PUBLIC
&&
22Local storm report, Jun 2, 4:35 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
435 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0433 PM HAIL 3 NW GUION 35.96N 91.98W
06/02/2004 0.75 INCH IZARD AR LAW ENFORCEMENT
&&
22The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 3:10 AM CDT | Severe Thunderstorm Warning | LZK | Pike | 60 min |
| Jun 2, 4:40 AM CDT | Severe Thunderstorm Warning | LZK | Dallas | 45 min |
| Jun 2, 4:52 AM CDT | Severe Thunderstorm Warning | LZK | Drew | 43 min |
| Jun 2, 3:24 PM CDT | Severe Thunderstorm Warning | LZK | Boone, Marion | 61 min |
| Jun 2, 3:45 PM CDT | Severe Thunderstorm Warning | LZK | Searcy, Stone | 60 min |
| Jun 2, 3:53 PM CDT | Severe Thunderstorm Warning | LZK | Scott | 42 min |
| Jun 2, 3:58 PM CDT | Severe Thunderstorm Warning | LZK | Perry | 47 min |
| Jun 2, 4:05 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Pulaski | 60 min |
| Jun 2, 4:30 PM CDT | Severe Thunderstorm Warning | LZK | Izard, Marion | 45 min |
| Jun 2, 4:39 PM CDT | Severe Thunderstorm Warning | LZK | Independence, Sharp | 41 min |
| Jun 2, 4:49 PM CDT | Severe Thunderstorm Warning | LZK | Stone | 46 min |
| Jun 2, 4:57 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Scott | 58 min |
| Jun 2, 4:59 PM CDT | Flash Flood Warning | LZK | Independence, Sharp | 2 hr |
| Jun 2, 5:07 PM CDT | Flash Flood Warning | LZK | Perry | 118 min |
| Jun 2, 5:07 PM CDT | Severe Thunderstorm Warning | LZK | Baxter | 43 min |
| Jun 2, 5:26 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 49 min |
| Jun 2, 5:30 PM CDT | Severe Thunderstorm Warning | LZK | Izard | 45 min |
| Jun 2, 5:46 PM CDT | Flash Flood Warning | LZK | Scott | 119 min |
| Jun 2, 5:47 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Yell | 48 min |
| Jun 2, 5:57 PM CDT | Severe Thunderstorm Warning | LZK | Scott | 23 min |
| Jun 2, 6:02 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne | 43 min |
| Jun 2, 6:23 PM CDT | Severe Thunderstorm Warning | LZK | Pike | 57 min |
| Jun 2, 6:27 PM CDT | Severe Thunderstorm Warning | LZK | White | 43 min |
| Jun 2, 6:31 PM CDT | Flash Flood Warning | LZK | Montgomery | 119 min |
| Jun 2, 6:38 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery | 27 min |
| Jun 2, 6:45 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Garland, Hot Spring | 60 min |
Nearby
Flash Flood Warnings in Arkansas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.